# SDR CA151231002

- Difficulty date: December 17, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Pilats PC1247E
- Aircraft time: 6,294 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 2422 · AC Inverter
- Part: Static Inverter
- Part number: SS100
- Condition: Failed
- Part time: 6,786 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER DEPARTURE, DURING CLIMB, APX 3000 FT, MEDICS ADVISED THE FLIGHT CREW OF STRONG ELECTRICAL BURNING ODOR, FEW SECONDS LATER BOTH PILOTS NOTICED SAME.  CREW ELECTED TO RETURN TO THE DEPARTURE AIRPORT.  DURING APPROACH PHASE, AT GEAR EXTENSION, CREW NOTICED INCREASED BURNING ODOR IN THE COCKPIT, NO FUMES WERE PRESENT. LANDING WAS UNEVENTFUL, ODOR REMAINED IN THE CABIN AFTER LANDING. MAINTENANCE AND OCC WERE TIMELY INFORMED AND THE PATIENT WAS TRANSFERRED IN THE ACTIVATED BACK UP PLANE TO CONTINUE THE MISSION.
